Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

White spot in stool. What could be that?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 5020 Questions
Question
I have noticed in my past 2 bowel movements that there was a white spot in my stool.
Posted Mon, 21 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Aashish Raghu 3 hours later
Hi,

I have read and understood your problem.

In order to suggest better I request you to answer a few of my questions.

Since when are you having this problem?

Do you have any pain while passing stool?

Any itching in the region of anus?

Any blood in stool, weight loss since few months or extremely foul smelling stool?

Do you have diabetes, were you/are you on any sort of medication for a condition(s) you suffer from?

There could me many causes for the above mentioned problem. White spot in the stool can be associated with problems in digestion, bowel infection, worm infestation as well.

Since you have mentioned that you are prone for yeast infection there is a possibility that there could be yeast infection in your bowel. This could cause frequent bowel movement, softer stool, weight loss, weakness. This diagnosis can be aided by a stool examination and a colonoscopy to confirm as needed.

Get a complete physical examination by your Doctor to rule out possibility of gut infection, digestion problems. diabetes. Do get your blood sugar tested if you haven't done the same recently.

Tips for healthy bowels include eating plenty of fresh fruits and XXXXXXX leafy vegetables everyday. Consume your food after heating it properly. Drink plenty of water. Avoid fatty diet, junk food, colas. Avoid taking unnecessary medication. Do daily brisk walking for 40 minutes a day.

Kindly reply to the above queries posted by me and also perform a stool examination and report the same to me as soon as possible, so that I shall be in a better position to help you.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,

Above answer was peer-reviewed by
 
Follow-up: White spot in stool. What could be that? 1 hour later
I've only noticed this in my past 2 bowel movements (i usually have one bowel movement in the mornings) and each time it was just one small spot, about the size of a pea. No pain, blood, or itching when passing a stool. The smell is not extremely foul. I have not experienced weight loss nor am I diabetic. The only medication I'm on is Spironolactone for my skin. I use to take 200mg but almost a month ago lowered it to 100mg. I also take vyvanse, but only a few times a week for school. I use to be on birth control but stopped taking it a few months ago. Other than that, I take iron supplements for my anemia and von willabran, and the usual multi-vitamins. And about 6 months ago, I started taking a probiotic called Threelac to help balance the yeast in my body. I use to eat very poorly, mainly carb heavy meals which is why I believe I was so prone to yeast infections. For the past 6 months, I've been eating/juicing more vegetables, fruits and replacing the white carbs with more protein and whole grains. Thank you for your help!
 
 
Answered by Dr. Aashish Raghu 17 minutes later
Hi,

Thanks for the reply.

Since you have noticed change in your bowel movement along with change in the appearance of the stool as whitish colour, it is possible that you could be having the yeast infection. Kindly get a thorough physical examination by your Doctor and also a stool examination.

Sometimes excessive high fibre diet like XXXXXXX can also cause diarrhea and appearance of white stool. It is advisable to stick to natural sources of fibre like fresh fruits and XXXXXXX leafy vegetables and avoid any fibre supplements.

Do get your blood tests to find out if you still need the iron supplements as they can cause stool colour changes as well.

I am pleased to know that you have taken active control of the diet. It is a must that you follow the three meal a day regime. Avoid snacking at any time of the day. It is best to stick to a lower calorie diet, with more of proteins and plenty of fresh fruits and XXXXXXX leafy vegetables and plenty of water. Avoid fatty food and high calorie diet like burgers, fries, pizzas and the like as much as possible to prevent further bowel problems.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,

Above answer was peer-reviewed by
 
Follow-up: White spot in stool. What could be that? 1 hour later
Could it have anything to do with taking 1600mg of ibprofen a day? I recently got braces and that's how much I've been taking the past few days.
 
 
Answered by Dr. Aashish Raghu 6 hours later
Hi there.

Ibuprofen has a risk of causing dark colored stools as a result of stomach ulcer bleeding. In your case you have just started Ibuprofen for a few days so the risk may not be very high, besides white stool is unlikely with Ibuprofen intake.

You will need to get the yeast infection ruled out since you are at risk of this. Kindly get your stool tested as soon as possible and follow up.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor